Heavy Snow, Pope
- When
- February 6, 2:00 AM CST to 5:00 PM CST
- Where
- Pope forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 45.586, -95.444 (the zone’s center; the record gives no point)
Surface low moved from Southeastern Montana to Northeast Kansas to Eastern South Dakota, during the daylight hours of the 6th. Warm frontal boundary associated with this system generated much of the snow across the region.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Surface low moved from Southeastern Montana to Northeast Kansas to Eastern South Dakota, during the daylight hours of the 6th. Warm frontal boundary associated with this system generated much of the snow across the region. Snowfall amounts of note include 6 inches at: Faribault, Glencoe, two miles S Gilchrist, and Hutchinson. New London, Litchfield and Donnelly each picked up 5 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Feb 5, 3:03 PM CST, 10 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 303 PM CST MON FEB 5 2007 .DISCUSSION... BASED ON BIASES THIS WINTER...HAVE GONE WITH THE GFS RATHER THAN THE NAM FOR THIS FORECAST. HAVE USED CONDENSATION DEFICITS ON THE 280K SURFACE TO DEPICT SNOW TIMING WITH THE ALBERTA CLIPPER AND RIGHT ENTRANCE OF THE UPPER JET LATE TONIGHT INTO TUESDAY AFTERNOON. THIS APPEARS TO BE THE ONLY PRECIPITATION PERIOD...AT LEAST OF MEASURABLE AMOUNTS...FOR THE NEXT 7 DAYS. TEMPERATURES THROUGH THE ENTIRE 7 DAY PERIOD REFLECT 1000-500 MB THICKNESS...850 MB TEMPERATURES...AND 925 MB TEMPERATURES...WELL BELOW NORMAL...SO BELOW NORMAL SURFACE TEMPERATURES ANTICIPATED THROUGH THE NEXT 7 DAYS. PREVIOUS GRIDS IN GOOD AGREEMENT WITH LATEST MAV AND MEX TEMPERATURES THROUGH FRIDAY. 00Z GFS STANDARDIZED ANOMALIES OF -1 TO -2 INDICATE BELOW NORMAL TEMPERATURES FOR NEXT WEEKEND BUT NOT AS COLD AS THIS PAST WEEKEND. HPC VALUES ARE WARMER THAN 00Z MEX...BUT ARE SUPPORTED BY STRONGER WARMING SHOWN ON THE 06Z GFS OPERATIONAL RUN...SO WENT WITH THE HPC VALUES FOR NEXT SUNDAY AND MONDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RJN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 409 AM CST MON FEB 5 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 409 AM CST MON FEB 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SNOW WILL SPREAD INTO WEST CENTRAL AND SOUTHWEST MINNESOTA AFTER MIDNIGHT. AROUND AN INCH OF ACCUMULATION IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW WILL CONTINUE TUESDAY MORNING ACROSS MUCH OF SOUTHERN MINNESOTA BEFORE DIMINISHING IN THE AFTERNOON. A FEW INCHES OF ACCUMULATING FLUFFY SNOW ARE POSSIBLE MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER AND THEN TOWARD OWATONNA AND ALBERT LEA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18882, 18883, 18884, 18885, 18886.